A side effect or is my Crohn getting active again?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veronica Ballerina
Regular Member


Date Joined Nov 2007
Total Posts : 69
   Posted 5/27/2008 4:41 AM (GMT -7)   
Hello guys
 
I got my 3rd shot of Remicade in 05/30 I was feeling great, no more Ds, anything at all...  but about 3 weeks I have been feeling a terrible joint pain that have increased during this 3 weeks, and I also have noticed that my eyes are very red and they are itching so much, I am having a sort of allergy in the skin (at least I think it is allergy), because my arms and legs itches a lot too.
Could all this be a side effect of Remicade? Or is my Crohn getting active again? I do not have D or abdominal pain. I have an app. with my GI this thursday. I am really scared, I was diagnosed in Dec 2007 I really do not have experince yet with Crohn, I have already lost a job because of this darn disease... Please I need Orientation
 
Thanks

Veronica Nunes - 27 years - Brazil


justarose4him
Veteran Member


Date Joined Feb 2004
Total Posts : 730
   Posted 5/27/2008 5:05 AM (GMT -7)   
Oh my gosh Veronica ! I got on today to see what folks had to say about "eyes" ...because I restarted cade and had my 2nd injection on Friday ... My first infusion was May 23rd...had a really bad reaction ...
 
the second was Friday ...they gave it really slow...5 hours slow...and I only felt a slight sensation like I would react again ...but it passed
 
However: I did not put what is going on with my eyes together with the Crohns until driving to work this morning ... I thought ...maybe its crohns ...
 
they are EXTREMELY red every day ...I mean really red especially when i wake in the morning...gets a little better throughout the day ...but the red never goes away ...
 
drops are not helping at all ..it started over two weeks ago - but I can't remember if it was before the first cade or after ???
 
Anyone please help ...is this related to the crohns...my eye doc for contacts didn't have much to offer other then "wow ...they are really dry " ...that was it !
 
thanks
 
Veronica I hope you find some answers too !
Dx with Crohns 25 years ago
1 surgery ; 15 years ago ... 
Cervical DDD and restless leg syndrome
Currently on ;  Requip ,  Ultracet & Loretab(for back/neck pain), cymbalta
and a new sleep med   
 


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 5/27/2008 7:28 AM (GMT -7)   
There is an eye complaint, it's called iritis. It's inflammation of the iris and does need treatment. One of the symptoms is
very red eyes, but you would also be having pain in the eyes when you move them.
So if you are having no pain, I would probably say you are both ok, and because you're both on remi, I think that would be the
most likely cause. But please don't leave eye complaints too long before getting them checked out. Best of luck...
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with chronic pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


Shoshanna
Regular Member


Date Joined Feb 2008
Total Posts : 91
   Posted 5/27/2008 7:40 AM (GMT -7)   
I a sufferer of Uveitis (inflamtion of the uvea). Iritis (inflamaition of the iris) is the same type of disorder just a differnt part of the eye. In both of them you not only get red eyes; but, you also have dry and very painful eyes. There are times when you can not even look at any form of light. You also end up with major head aches.

I am not saying that you shouldn't have the checked but wonder if maybe you have an allergy to something seeing how we are in high season for allergies. They will cause sore and read eys too.

Shoshanna
CD diagnosed 34 years ago
Stem Cell Transplant may be back on
Lap-assisted Ileocolic Resection- February 2008
Ankylosing Spondylitis
Uveitis
Back on Prednisone - I hate it
Methotrexate
Ranitidine HCL 
Prednisone 1% (eye drops)
Maxidex  (eye ointment)
Homatropine 5% (eye drops)
B12, Folic Acid, Vitaman D, Calcium


justarose4him
Veteran Member


Date Joined Feb 2004
Total Posts : 730
   Posted 5/27/2008 8:01 AM (GMT -7)   
SAW A DOC....UP DATE ...

Okay ... I work at a place where we have an eye specialist ...they got me in ..

he had alot to say .. I definetily have inflammation ; my eyes are not producing tears ANYMORE...hardly any at all ..and it is getting worse ...he has started me on steroid drops for a week ...on an over the counter Preservative tear drop at least 4x's a day ...

and prescription Restasis - 2 xs a day FOREVER .. .he said he confirmed this is because of the crohns ... and if the Restasis doesn't help ( I think I am in trouble ) when I asked what then ? He said "well, lets see if it helps first " ...oy !

I said the "oy" part !!!

and said no more contacts because of the risk of infection and being on the CADE ... that is the worst part ...I love my contacts !!!

but ...I love my eyes more !

He said to follow up with my optomotrist ( who he says is good ) in 2 weeks to see if the steroid helped ... and he is sending notes to everyone ... GI , Fam doc...and eye doc ...

Wow ... I am so glad I went ..

Everyone kept telling me how serious it could be becasue they are so RED ... I have no itching ..no pain ...just a very slight burn ...only if I try to notice it ...

Then again ..although my crohns is active - I don't have alot of syptoms there either ...its just how my body acts...It breaks down fast ...not slowly ...

So for those of you ...please go see an EYE SPECIALIST / OPTOMOLOGIST ...not an optomitrist ...
Dont put it off ...

Marie

Post Edited (misterie) : 5/27/2008 12:14:40 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 11:12 AM (GMT -7)
There are a total of 2,731,692 posts in 300,951 threads.
View Active Threads


Who's Online
This forum has 151123 registered members. Please welcome our newest member, Joyce Apuzzo.
355 Guest(s), 10 Registered Member(s) are currently online.  Details
mtm3461, Scaredy Cat, ArtAngel, Girlie, panicgirly, Duffykani, Nosila, straydog, Lisa-Dionne, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer